Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 29, 2020, 9:56 AM CDT for Marathon County, Wisconsin. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2020, 9:56 AM CDT (14:56 UTC)
- Expired
- Mar 29, 2020, 9:11 PM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:36 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 29, 6:36 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 636 AM CDT Sun Mar 29 2020 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 404 AM CDT Sun Mar 29 2020 The main band of showers and thunderstorms shifted north of the forecast area as a dry slot arrived early this morning. A vertically-stacked low pressure system over southeast MN was lifting northeast toward the forecast area, and showers were already starting to move back into central WI. An occluded front was lifting into our southern counties, and fog was developing rapidly as winds decreased near this boundary. Visibilities had already dropped to around 1/2SM in some lakeshore locations, so a marine dense fog advisory has been issued (through 18z/Sun). Winds have dropped off in northeast WI and water levels on the Bay have subsided, so the Lakeshore Flood Advisory was cancelled a couple hours early. Foggy and showery weather is expected this morning as the low arrives and the pressure gradient bags out. As the low lifts northeast later in the day, northwest winds will start to pull cooler air into the region, leading to a mix of rain/snow in north central WI. Gusts may reach 25 to 30 mph across the western and southern parts of the forecast area later in the day. Highs will be in the upper 30s northwest, and lower to middle 40s elsewhere. Showers will gradually taper off later this evening and overnight as the low continues to pull out of the region. The best chance of snow will be over north central WI, where around an inch may fall in Vilas County. Northwest winds will continue to gust to 20 to 30 mph through the night. Lows will drop into the upper 20s northwest to the middle 30s southeast. High pressure will arrive on Monday, leading to a decrease in cloud cover from west to east. Gusty northwest winds will subside later in the day. Highs will range from the upper 30s and lower 40s northeast to the lower 50s southwest. .LONG TERM...Monday Night Through Saturday Issued at 404 AM CDT Sun Mar 29 2020 After the storm this weekend, relatively quiet weather is anticipated for much of the next week. The latest ensemble means continue to indicate a storm system will pass by south of the region during the middle of the week. Therefore, forecast concerns generally revolve around precip chances towards the end of the work week. Monday night through Tuesday night...A surface ridge axis will be centered across western Wisconsin on Monday night. Some indication that NNE winds will recycle low level moisture to the west from the cyclone that will be spinning over New England. Though no precip is expected, will keep more cloud cover over eastern WI through this entire period. Because of the cloud cover and northeast winds, temps on Tuesday may be much cooler than forecast over eastern WI than further west. Highs will generally range from the low 40s to low 50s. Rest of the forecast...Deeper cloud cover will likely return to the region starting on Wednesday as moisture arrives ahead of an upper low positioned over the northern Rockies. Precip chances look to increase starting Wednesday afternoon or Wednesday night and continue into Friday as an inverted trough first approaches the area, followed by a shortwave rotating around the upper low (Thursday night into Friday). Temps will likely remain on the cool side towards the end of the week because of cloud cover, precip, and southeast winds off Lake Michigan. && .AVIATION...for 12Z TAF Issuance Issued at 625 AM CDT Sun Mar 29 2020 Poor flight conditions will continue today as low pressure moves through the region. Showers, morning fog and low ceilings will bring LIFR/IFR conditions at most locations. As the low lifts northeast later today and tonight, northwest winds will develop, precipitation will decrease, and conditions will gradually improve. Cooler air will push into north central WI later this afternoon and evening and cause rain to change to snow before tapering off. By late tonight, most locations should have MVFR or VFR conditions. Northwest winds will gust to 20 to 25 knots later this afternoon through tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Mar 29, 4:14 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 414 AM CDT Sun Mar 29 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 414 AM CDT Sun Mar 29 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Water levels on several of the area rivers will rise above bankfull or minor flood stage as a result of the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Runoff from the weekend rainfall could cause some rivers to rise above bankfull or surpass minor flood stage into the early part of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-300915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 414 AM CDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. Kieckbusch/MPC
In the hours before
Special weather statement, Mar 29, 7:59 AM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Green Bay WI 759 AM CDT Sun Mar 29 2020 WIZ022-038>040-073-074-291500- Door-Outagamie-Brown-Kewaunee-Southern Marinette County- Southern Oconto County- 759 AM CDT Sun Mar 29 2020 ...LOCALLY DENSE FOG EXPECTED THIS MORNING... Fog has developed across much of the area this morning and has become locally dense. Expect rapid changes in visibility, possibly below 1/4 mile at times through mid morning. Visibility will steadily improve from late morning into the early afternoon hours. Be sure to use your low-beam headlights and allow extra time to reach your destination if traveling this morning. Cooley
Local storm report, Mar 29, 8:19 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
819 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 3 WSW ABRAMS 44.76N 88.12W
03/29/2020 M0.73 INCH OCONTO WI TRAINED SPOTTER
&&
KJLocal storm report, Mar 29, 9:41 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN SCANDINAVIA 44.46N 89.13W
03/29/2020 M1.45 INCH WAUPACA WI TRAINED SPOTTER
&&
KJSpecial weather statement, Mar 29, 9:51 AM CDT, 5 minutes before
Special Weather Statement National Weather Service Green Bay WI 951 AM CDT Sun Mar 29 2020 WIZ013-022-073-074-291700- Northern Marinette County-Door-Southern Marinette County- Southern Oconto County- 951 AM CDT Sun Mar 29 2020 ...LOCALLY DENSE FOG EXPECTED THROUGH LATE MORNING... Areas of fog continued across far northeast Wisconsin late this morning. Some of this fog had become locally dense in some locations. Expect rapid changes in visibility, possibly below 1/4 mile at times through late morning. Visibility is forecast to gradually improve headed into the early afternoon hours. Be sure to use your low-beam headlights and allow extra time to reach your destination if traveling late this morning. Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:26 PM CDT | Special Weather Statement | GRB | Brown, Oconto, Outagamie | 64 min |
| Mar 29, 2:40 AM CDT | River Flood Warning | GRB | Marathon | 4 days |
| Mar 29, 3:37 AM CDT | Marine Dense Fog Advisory | GRB | 9 hr | |
| Mar 29, 3:37 AM CDT | Small Craft Advisory | GRB | 39 hr | |
| Mar 29, 7:50 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 3 days |
| Mar 29, 10:30 AM CDT | River Flood Warning | GRB | Portage | 3 days |
| Mar 29, 12:39 PM CDT | River Flood Warning | GRB | Portage | 67 hr |
| Mar 29, 6:50 PM CDT | Areal Flood Warning | GRB | Marinette | 5 days |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.